Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Have had scanty period, heaviness in abdomen and moles on face. What is causing this?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 4029 Questions
Hi I have had scanty period (brown coloured discharge, no blood flow, lasted only for a day) on the expected day of period, negative blood test 3 days after the period/implantation bleeding??) , have heaviness in lower abdomen, developed new moles on face. What could this mean ? I had 5 good eggs in this cycle. My lining was 13.3 on day 15 of my cycle. not sure why i had scanty periods then. Please advise
Posted Thu, 10 Jan 2013 in Women's Health
Answered by Dr. Aarti Abraham 22 minutes later
Thanks for your query.

You mentioned that you had 5 good follicles (eggs) and good endometrial lining on day 15 of your cycle.

Please let me know why this monitoring was done.

Was it simple follicular monitoring as part of testing your ovulation, or was some fertility treatment planned and given alongside it?

If your blood test is negative for pregnancy, then the scanty period could be due to a number of reasons

1. Sometimes, physiologically, some women bleed less during some cycles. This could particularly happen if your normal hormonal milieu was disturbed as a part of fertility enhancing drugs and treatment.
2. You could be having a decreased ovarian reserve (decreased capacity of the ovaries to produce eggs), and hence menstrual flow is less in such cases.
3. Concurrent problems like polycystic ovaries or hypothyroidism.
4. Emotional stress/ anxiety/ fluctuations in weight
5. Very rarely, you might have had a delayed conception, in which case this COULD be an implantation bleed, in which case you will have positive pregnancy tests within a week, or at the most two.
6. Some conditions such as endometriosis etc are associated with premenstrual spotting or discharge, in which case you would have a proper menstrual bleed after it, within few days.

You should consult your treating doctor, who would examine you, perform an ultrasound, advice necessary tests if required and then treat further.

Meanwhile I would be glad to have details of your previous cycle and what was done then.

Take care.
You may contact me on

Above answer was peer-reviewed by
Follow-up: Have had scanty period, heaviness in abdomen and moles on face. What is causing this? 14 hours later
Hello Doctor,
Thanks for answering. Yes, this monitoring was part of the fertility treatment that I underwent this month. I am attaching the follicle monitoring report for this cycle and also my hormone levels. Prior to this, I have not had scanty periods before except for the first fertility treatment cycle when I was on clomid (6 months before). That was the only time I have ever had scanty period apart from this time. Also, this time the period was certainly different as there was no pain accompanying, the colour was mostly dark brown and there was no "flow" quality for the fluid. Exactly on the day of expected period, I had sudden moles appearing on my upper lips (This could be unrelated but thought of bringing this to your notice). I was on Duphaston drug for 10 days after the IUI. Also, I DID feel a sharp shooting nerve pinch on the abdominal area about 7 days after IUI. I had not felt this in any of the earlier treatment cycles. Kindly let me know what your opinion would be. Many thanks for the advise.
Answered by Dr. Aarti Abraham 2 hours later
I have gone through your reports.

Your reports seem to be fine, except that in April, your FSH was slightly raised ( almost 10 )
But the same hormonal tests repeated in October are fine, within normal range.
So please do not worry.

Also your follicular monitoring for the IUI was absolutely fine.

Follicles formed were 5 out of which 3 ruptured.

Hope the semen analysis also was normal.

In this scenario, the scanty blood flow could be a result of multiple hormonal treatments given to you ( clomiphene citrate tablets + injections to stimulate follicles + Lupride + Duphaston ), as you already said the same thing happened when you took Clomid ( clomiphene ) earlier also.
So please do not worry.

But in case of a rare possibility about this being implantation bleeding, you can repeat the blood pregnancy test after a week, after discussion with your treating doctor.

Meanwhile, I hope that you have had a testing of the Fallopian tubes also before proceeding for IUI, since if the tubes are blocked, or there is some other pathology like endometriosis, IUI might not be successful

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor